MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL DELTAPAQ CERE 3MMX10CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL DELTAPAQ CERE 3MMX10CM; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number CDF100310-30
Medical Device Problem Code Separation Failure (2547)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/27/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Procode: krd/hcg.Initial reporter phone: (b)(6).The device is available to be returned for evaluation and testing.However, it has not been received to date as indicated as ¿other¿ in this section as the reason for non-evaluation.If the device returns, a device investigation will be performed.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.
 
Event or Problem Description
As reported by the field, during an auxiliary aneurysm coil embolization, a deltapaq cerecyte coil (cdf10031030, s12829) couldn¿t be released when it arrived the cerebral target position.The physician withdrew it, and used another new coil to complete the procedure.There was no patient harm reported.Additional information received indicated that pre-deployment electrical testing was performed.The same detachable control box (dcb), and cable were successfully used with subsequent coils.The coil was still attached to the coil delivery system when it was removed from the patient.The coil did not stretch, or become damaged when removed from the patient.No excessive force was applied to the device.It was not necessary to remove concomitant devices with the complaint device.Adequate flush was maintained through the devices.The procedural was delayed by a few minutes, less than 30minutes, due to the event.
 
Additional Manufacturer Narrative
Product complaint #: (b)(4).A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.Complaint conclusion: as reported by the field, during an auxiliary aneurysm coil embolization, a deltapaq cerecyte coil (cdf10031030, s12829) couldn¿t be released when it arrived at the cerebral target position.The physician withdrew it and used another new coil to complete the procedure.There was no patient harm reported.Additional information received indicated that pre-deployment electrical testing was performed.The same detachable control box (dcb) and cable were successfully used with subsequent coils.The coil was still attached to the coil delivery system when it was removed from the patient.The coil did not stretch or become damaged when removed from the patient.No excessive force was applied to the device.It was not necessary to remove concomitant devices with the compliant device.Adequate flush was maintained through the devices.The procedural was delayed by a few minutes, less than 30minutes, due to the event.A non-sterile unit deltapaq cere 3mmx10cm was received inside of a pouch.The device was visually inspected, and it was noted that the embolic coil was separated from the device, no other damages or anomalies were observed.The device was inspected under a microscope, the rh was noted in good normal conditions, not heated, also the embolic coil was found in good normal conditions.It was noted that separation of the coil from the rest of the device is related to a mechanical detachment.A manufacturing record evaluation was performed for the finished device s12829 number, and no non-conformances related to the reported complaint condition were identified the complaint reported by the customer ¿coil - failure to detach¿ was not confirmed, although during the analysis the embolic coil was noted detached from the rest of the device, this condition is related to a mechanical detachment.The mechanical detachment appears to have been caused by excessive force and handling being applied to the device however none of those can be conclusively determined.Neither the analysis nor the mre suggests that the failure reported by the customer could be related to the manufacturing process.Failure to detach is a known potential issue associated with the use of this device.The instructions for use (ifu) contains several precautions related to this issue and includes instructions for troubleshooting the situation should it be encountered during use.Assignment of root cause for the event remains speculative and inconclusive, based on the limited information provided and the evidence presented by the returned device; however, it is possible that clinical and procedural factors, including device manipulation and device interaction, may have contributed to the reported failure and damages on the returned system.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.

Brand Name
DELTAPAQ CERE 3MMX10CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
MDR Report Key10567856
Report Number3008114965-2020-00421
Device Sequence Number2704698
Product Code HCG
UDI-Device Identifier00878528007210
UDI-Public00878528007210
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K080437
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/02/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2021
Device Model NumberCDF100310-30
Device Catalogue NumberCDF10031030
Device Lot NumberS12829
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/28/2020
Initial Date Received by Manufacturer 09/02/2020
Supplement Date Received by Manufacturer09/28/2020
Initial Report FDA Received Date09/22/2020
Supplement Report FDA Received Date10/19/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1